Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Ehrhart theory for Lawrence polytopes and orbifold cohomology of hypertoric varieties


Author: Alan Stapledon
Journal: Proc. Amer. Math. Soc. 137 (2009), 4243-4253
MSC (2000): Primary 52B20, 53C26, 52C35
Published electronically: July 23, 2009
MathSciNet review: 2538585
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish a connection between the orbifold cohomology of hypertoric varieties and the Ehrhart theory of Lawrence polytopes. More specifically, we show that the dimensions of the orbifold cohomology groups of a hypertoric variety are equal to the coefficients of the Ehrhart $ \delta$-polynomial of the associated Lawrence polytope. As a consequence, we deduce a formula for the Ehrhart $ \delta$-polynomial of a Lawrence polytope and use the injective part of the Hard Lefschetz Theorem for hypertoric varieties to deduce some inequalities between the coefficients of the $ \delta$-polynomial.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 52B20, 53C26, 52C35

Retrieve articles in all journals with MSC (2000): 52B20, 53C26, 52C35


Additional Information

Alan Stapledon
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109
Email: astapldn@umich.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-09-09969-9
PII: S 0002-9939(09)09969-9
Received by editor(s): July 2, 2008
Received by editor(s) in revised form: March 12, 2009
Published electronically: July 23, 2009
Additional Notes: The author would like to thank Nicholas Proudfoot for some useful comments.
Communicated by: Jim Haglund
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.